MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 60 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 60 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2960BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the stent of a 27mm palmaz long genesis on.035¿ 29 x 60 x 135 opta pro balloon expandable stent delivery system dislodged from the delivery system before deployment.Therefore, a new non-cordis stent was placed crushing the dislodged stent to the side of the vessel.The user was trained with the device and was opened in a sterile field.The access site was femoral.The lesion was moderately calcified.There was no vessel tortuosity.The percentage of stenosis was 80%.The device was not used for a chronic total occlusion (total occlusion >3 months).A 7f non-cordis sheath was used.A.035 guidewire was used.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.The negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.There was no resistance met while advancing the device over the guidewire.There was no unusual force used at any time during the procedure.The stent delivery system did not pass through any acute bends.The delivery system of the device will not be returned for evaluation as it was thrown away.
 
Additional Manufacturer Narrative
Complaint conclusion: the stent of a 27mm palmaz long genesis on.035¿ 29 x 60 x 135 opta pro balloon expandable stent delivery system (sds) dislodged from the delivery system before deployment.Therefore, a new non-cordis stent was placed crushing the dislodged stent to the side of the vessel.The user was trained with the device and was opened in a sterile field.The access site was femoral.The lesion was moderately calcified.There was no vessel tortuosity.The percentage of stenosis was 80%.The device was not used for a chronic total occlusion (total occlusion >3 months).A 7f non-cordis sheath was used.An.035 guidewire was used.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.The negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.There was no resistance met while advancing the device over the guidewire.There was no unusual force used at any time during the procedure.The stent delivery system did not pass through any acute bends.The product was not returned for analysis.A product history record (phr) review of lot 82195846 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis, nor was procedural imagery provided for review.The exact cause could not be determined.Vessel characteristics of moderate calcification and a rate of stenosis of 80% may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ this device is not indicated for the vasculature and as such is considered off label usage.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 60 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11600881
Report Number9616099-2021-04380
Device Sequence Number3544535
Product Code FGE
UDI-Device Identifier20705032039564
UDI-Public20705032039564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberPG2960BPX
Device Catalogue NumberPG2960BPX
Device Lot Number82195846
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;